On a class of optimal control problems with state jumps

Y. Liu, K.L. Teo, Leslie Jennings, S. Wang

    Research output: Contribution to journalArticlepeer-review

    62 Citations (Scopus)


    In this paper, we consider a class of optimal control problems in which the dynamical system involves a finite number of switching times together with a state jump at each of these switching times. The locations of these switching times and a parameter vector representing the state jumps are taken as decision variables. We show that this class of optimal control problems is equivalent to a special class of optimal parameter selection problems. Gradient formulas for the cost functional and the constraint functional are derived. On this basis, a computational algorithm is proposed. For illustration, a numerical example is included.
    Original languageEnglish
    Pages (from-to)65-82
    JournalJournal of Optimization Theory and Applications
    Issue number1
    Publication statusPublished - Jul 1998


    Dive into the research topics of 'On a class of optimal control problems with state jumps'. Together they form a unique fingerprint.

    Cite this